Alert archive / Alabama / Small Craft Advisories in 2015

Small Craft Advisory 5, NWS Mobile, AL

January 16, 2015

NWS Mobile, AL issued this small craft advisory at Jan 16, 2015, 9:16 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2015, 9:16 AM CST (15:16 UTC)
Expired
Jan 16, 2015, 3:21 PM CST
In force
6 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

947 
WHUS74 KMOB 161516
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
916 AM CST FRI JAN 16 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY FOR THE
OPEN GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM...

.A SURFACE HIGH BUILDING OVER THE REGION TODAY WILL MAINTAIN STRONG
OFFSHORE WINDS TODAY THROUGH MUCH OF THE OVERNIGHT PERIOD.

GMZ650-655-670-675-162330-
/O.NEW.KMOB.SC.Y.0005.150116T1516Z-150117T0900Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
916 AM CST FRI JAN 16 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SATURDAY. 

* WINDS: NORTH AROUND 20 KNOTS.

* SEAS: 3 TO 5 FEET NEAR SHORE BECOMING 5 TO 7 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
383 
WHUS74 KMOB 162121
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
321 PM CST FRI JAN 16 2015

...SMALL CRAFT ADVISORY HAS BEEN CANCELED...

.WINDS HAZARDOUS TO SMALL CRAFT HAVE DECREASED BELOW ADVISORY CRITERIA AND
THE SMALL CRAFT ADVISORY HAS BEEN CANCELED.

GMZ650-655-670-675-162230-
/O.CAN.KMOB.SC.Y.0005.000000T0000Z-150117T0900Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
321 PM CST FRI JAN 16 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY.

.WINDS HAZARDOUS TO SMALL CRAFT HAVE DECREASED BELOW ADVISORY CRITERIA AND
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 5:00 AM CST, 4 hours 16 minutes earlier.

Area forecast discussion, Jan 16, 5:00 AM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CST FRI JAN 16 2015

.SHORT TERM (TODAY AND TONIGHT)...CLOUDS ARE FINALLY MOVING OUT OF
THE AREA AS THE UPPER TROUGH MOVES EASTWARD. A NORTHWEST FLOW WILL
PREVAIL THROUGH TONIGHT ON THE BACK SIDE OF THE TROUGH. THIS WILL
LEAD TO BUILDING HIGH PRESSURE AT THE SFC TODAY WITH MOSTLY SUNNY
SKIES. MORE SUN TODAY WILL ALLOW TEMPS TO WARM BACK INTO THE LOW/MID
50S IN MOST AREAS. A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE
AREA TONIGHT. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL
ALLOW TEMPS TO FALL INTO THE UPPER 20S WELL INLAND TO MID/UPPER 30S
ALONG THE COAST. 13/JC

(SATURDAY AND SUNDAY)...SFC HIGH PRESSURE CONTINUES TO RIDGE INTO THE
FCST AREA FROM THE EAST-NORTHEAST THROUGH SATURDAY. ALOFT...A WEAK
SHORTWAVE WILL MOVE EAST ACROSS THE REGION ON SATURDAY...BUT LITTLE
LOW TO MID LEVEL MOISTURE AVAILABLE AND ONLY A SLIGHT INCREASE IN
MID/HIGH LEVEL CLOUDS EXPECTED. ON SUNDAY THE SFC RIDGE BREAKS DOWN
AS A WEAK FRONT MOVES ACROSS THE AREA IN RESPONSE TO A MUCH STRONGER
UPPER LEVEL DISTURBANCE THAT APPROACHES THE REGION LATE SATURDAY
NIGHT AND MOVES EAST ACROSS THE AREA EARLY SUNDAY. AGAIN THE LOW TO
MID LEVELS WILL BE TOO DRY TO SUPPORT ANY PCPN WITH THE PASSAGE OF
THIS SYSTEM...BUT EXPECT MID/UPPER LEVEL CLOUDS TO BE A LITTLE MORE
DEVELOPED ACROSS THE REGION SUNDAY THAN SATURDAY (ESPECIALLY OVER
SOUTHERN HALF OF THE FCST AREA) DUE TO THE STRONGER NATURE OF THIS
SECOND DISTURBANCE. DAYTIME HIGH TEMPS IN THE 60S OVER MOST OF THE
AREA BOTH SATURDAY AND SUNDAY...WITH LOW TEMPS ON SATURDAY AND SUNDAY
NIGHTS EXPECTED TO RANGE FROM THE MID/UPPER 30S INLAND TO THE LOW TO
MID 40S COASTAL. 12/DS

&&

.LONG TERM (MONDAY THROUGH THURSDAY)...SFC HIGH PRESSURE OVER THE
REGION ON MONDAY WILL DRIFT EAST AND BE OFF THE SOUTHEAST ATLANTIC
COAST BY TUESDAY...THEN MOVE FARTHER OFFSHORE INTO THE ATLANTIC
WEDNESDAY AND THURSDAY. A WEAK FRONT WILL MOVE INTO THE REGION AND
STALL JUST OFFSHORE DURING THE MIDDLE PART OF THE WEEK. SLIGHTLY
UNSETTLED WEATHER PATTERN WITH THE WEAK SFC FRONT AS WELL AS OCNLY
WEAK DISTURBANCES PASSING IN THE NEARLY ZONAL FLOW ALOFT. SLIGHT
CHANCE OF RAIN FOR SOME AREAS IN THE EARLY PART OF THE PERIOD...
INCREASING TO AROUND 30 PERCENT OR SO BY PERIODS END. HIGH TEMPS IN
THE LOW TO MID 60S WITH OVERNIGHT MIN TEMPS MAINLY IN THE 40S. 12/DS

&&

.AVIATION...16/12Z TERMINAL FORECAST DISCUSSION...VFR CONDITIONS
WILL PREVAIL THROUGH THE PERIOD. 13/JC

&&

.MARINE...HIGH PRESSURE WILL BUILD OVER THE AREA TODAY AND WILL BE
REINFORCED ON SUNDAY. THIS WILL MAINTAIN A LIGHT TO MODERATE
NORTHERLY FLOW. SOUTHERLY WINDS WILL INCREASE NEXT WEEK AS A COLD
FRONT APPROACHES THE AREA. 13/JC

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      54  32  61  38  61 /  00  00  05  05  00
PENSACOLA   55  38  61  44  63 /  00  00  05  05  00
DESTIN      54  41  59  46  60 /  00  00  05  05  05
EVERGREEN   55  30  62  34  63 /  00  00  05  05  00
WAYNESBORO  55  27  60  37  60 /  00  00  05  05  00
CAMDEN      55  29  60  33  61 /  00  00  05  05  05
CRESTVIEW   55  31  63  36  64 /  00  00  05  05  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jan 16, 5:57 AM CST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
557 AM CST FRI JAN 16 2015

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-171200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
557 AM CST FRI JAN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH THURSDAY.

GMZ630>635-650-655-670-675-171200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
557 AM CST FRI JAN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A MODERATE TO OCCASIONALLY STRONG NORTHERLY FLOW COULD BRING
HAZARDOUS CONDITIONS FOR SMALL CRAFT OPERATORS OVER THE OPEN GULF
WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Alabama, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.